Risk of Parkinson's Disease Increased for Rosacea Patients

This article originally appeared here.
Share this content:
Risk of Parkinson's Disease Increased for Rosacea Patients
Risk of Parkinson's Disease Increased for Rosacea Patients

MONDAY, March 21, 2016 (HealthDay News) -- Rosacea is associated with an increased risk for Parkinson's disease, according to research published online March 21 in JAMA Neurology.

Alexander Egeberg, M.D., Ph.D., of the Herlev and Gentofte Hospital in Copenhagen, Denmark, and colleagues identified 22,387 Parkinson's patients and 68,053 individuals with rosacea.

The team found that patients with rosacea were more likely to develop Parkinson's disease, but they also appeared to have it two years earlier than patients without the skin condition. The link appears to be associated with rosacea itself, not the medications used to treat it, the researchers said. They found reduced risk of Parkinson's among patients who took tetracycline, a common rosacea treatment.

"Rosacea constitutes an independent risk factor for Parkinson's disease. This association could be due to shared pathogenic mechanisms involving elevated matrix metalloproteinase activity," the authors write. "The clinical consequences of this association require further study."

Abstract
Full Text (subscription or payment may be required)
Editorial (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease

Trending Activities

All Professions



Sign up for myCME e-newsletters




More in Home

FDA Approves Palynziq for Phenylketonuria

FDA Approves Palynziq for Phenylketonuria

Drug is a novel enzyme therapy for adult patients with PKU with uncontrolled blood Phe concentrations

Increase in Tx Candidates With 2017 Hypertension Guidelines

Increase in Tx Candidates With 2017 Hypertension Guidelines

Increase in proportion of adults recommended for treatment; estimated decrease in CVD events, deaths